Academic Journals Database
Disseminating quality controlled scientific knowledge

A New Proof for the Tight Range of Optimal Order Quantities for the Newsboy Problem with Mean and Standard Deviation

ADD TO MY LIST
 
Author(s): Jinfeng Yue

Journal: American Journal of Operations Research
ISSN 2160-8830

Volume: 02;
Issue: 02;
Start page: 203;
Date: 2012;
Original page

Keywords: Newsboy Problem | Distribution-Free Approach | Optimal Decision

ABSTRACT
In the classical Newsboy problem, we provide a new proof for the tight range of optimal order quantities for the newsboy problem when only the mean and standard deviation of demand are available. The new proof is only based on the definition of the optimal solution therefore it is the most straightforward method. It is also shown that the classical Scarf’s rule is the mid-point of the range of optimal order quantities. This provides an additional understanding of Scarf’s order rule as a distribution free decision.

Tango Jona
Tangokurs Rapperswil-Jona

     Save time & money - Smart Internet Solutions